Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 6, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at May 11, 2008, 3:09 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at May 11, 2008, 8:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 3:09 AM EDT (07:09 UTC)
- In effect from
- May 11, 2008, 8:00 AM EDT
- Expired
- May 12, 2008, 12:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 110846 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 309 AM EDT SUN MAY 11 2008 .A COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING WITH STRONG WINDS DEVELOPING BEHIND THE FRONT. THESE WINDS WILL PERSIST THROUGHOUT THIS AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING EARLY TONIGHT. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111600- /O.NEW.KLMK.WI.Y.0006.080511T1200Z-080512T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 309 AM EDT SUN MAY 11 2008 /209 AM CDT SUN MAY 11 2008/ ...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING FROM WEST TO EAST ACROSS THE AREA. THESE STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE DIMINISHING BY EARLY TONIGHT. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$
3 follow-up statements
000 WWUS73 KLMK 111543 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT SUN MAY 11 2008 .A STRONG LOW PRESSURE SYSTEM OVER THE REGION WILL CONTINUE TO GENERATE STRONG WESTERLY WINDS TODAY. THESE WINDS WILL PERSIST THROUGHOUT THIS AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING LATER THIS EVENING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120000- /O.CON.KLMK.WI.Y.0006.000000T0000Z-080512T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1143 AM EDT SUN MAY 11 2008 /1043 AM CDT SUN MAY 11 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. THESE STRONG WINDS WILL PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING LATER THIS EVENING. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ AML
000 WWUS73 KLMK 111919 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 319 PM EDT SUN MAY 11 2008 .A STRONG LOW PRESSURE SYSTEM OVER THE REGION WILL CONTINUE TO GENERATE STRONG WINDS THROUGH TONIGHT. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120200- /O.EXT.KLMK.WI.Y.0006.000000T0000Z-080512T0400Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 319 PM EDT SUN MAY 11 2008 /219 PM CDT SUN MAY 11 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... STRONG WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THESE STRONG WINDS WILL SHIFT FROM SOUTHWEST TO NORTHWEST EARLY THIS EVENING REMAINING GUSTY THROUGH MIDNIGHT EDT...11 PM CDT. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ AML
000 WWUS73 KLMK 120400 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EDT MON MAY 12 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120500- /O.EXP.KLMK.WI.Y.0006.000000T0000Z-080512T0400Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1200 AM EDT MON MAY 12 2008 /1100 PM CDT SUN MAY 11 2008/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT /11 PM CDT/ TONIGHT... ALTHOUGH WINDS WILL CONTINUE TO BE GUSTY OUT OF THE NORTHWEST AT 20 TO 30 MPH...WIND GUSTS WILL CONTINUE TO WANE AS THE PRESSURE GRADIENT WEAKENS OVERNIGHT. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ AL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at May 11, 2:45 AM EDT, 24 minutes earlier.
Area forecast discussion, May 11, 2:45 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 AM EDT SUN MAY 11 2008
.SHORT TERM (TODAY AND TONIGHT)...
SHOWERS AND ISOLATED THUNDERSTORMS MOVING WEST TO EAST THIS MORNING
AS A STORM SYSTEM MOVES EAST ACROSS ILLINOIS AND INDIANA...WITH
LITTLE IN THE WAY OF THUNDER EXPECTED TO OCCUR ACROSS THE CWA. COLD
FRONT TO MOVE QUICKLY TO THE EAST BY LATE THIS MORNING WITH STRONG
COLD AIR ADVECTION BEHIND THE FRONT BRINGING VERY WINDY CONDITIONS
TO THE ENTIRE CWA BY LATE THIS MORNING. WINDS LINKED UP TO JUST
BELOW 925MB WHERE WINDS OF NEAR 55 MPH ARE PROGGED TODAY...WOULD
INDICATE THAT GUST POTENTIAL TO 45 MPH OR GREATER IS CERTAINLY THERE
FROM LATE THIS MORNING THROUGH MUCH OF THIS AFTERNOON. WILL BE
ISSUING A WIND ADVISORY FOR THE ENTIRE CWA BEGINNING AT 8AM EDT /
7AM CDT THIS MORNING AND RUNNING THROUGH 8PM EDT / 7PM CDT TONIGHT.
TWO AREAS TO FOCUS ON CONCERNING PRECIPITATION FOR THE REMAINDER OF
TODAY AND TONIGHT. ONE IS THE CURRENT PRECIPITATION THAT WILL MOVE
QUICKLY WEST TO EAST WITH A DRY SLOT FILLING INTO THE SOUTHWESTERN
ZONES THIS MORNING. IT WOULD APPEAR THIS DRY SLOT WILL BRING
POTENTIALLY LENGTHY BREAKS IN RAIN...ESPECIALLY TO THE WESTERN HALF
OF THE CWA...AND WILL TREND POPS LOWER FOR THESE ZONES TODAY. ONE
QUARTER OF AN INCH OF PRECIPITATION SHOULD BE COMMON FOR MOST AREAS
ALONG AND SOUTH OF INTERSTATE 64...WITH UP TO AN INCH POSSIBLE ALONG
AND NORTH OF THE OHIO RIVER WHERE HEAVIEST RAIN HAS OCCURRED
OVERNIGHT.
THE SECOND AREA OF CONCERN PRECIPITATION WISE WILL BE THE WRAP
AROUND MOISTURE THAT RETURNS FROM THE NORTHWEST ON THE BACK SIDE OF
THE LOW AS IT MOVES OFF TO THE EAST. TIMING THIS WRAP AROUND IN
STILL A BIT DIFFICULT...AS IS THE SOUTHWESTERN EXTENT OF ANY WRAP
AROUND RAINFALL THROUGH EARLY THIS EVENING. HAVE OPTED TO TIME
THINGS OUT A BIT MORE SLOWLY PER THE NAM MODEL AS THIS MODEL SEEMS
TO HAVE INITIALIZED THE BEST TONIGHT. THIS WOULD MEAN LIGHT RAIN
LIKELY TO LINGER EAST OF INTERSTATE 65 INTO TONIGHT...BEFORE ALL
PRECIPITATION MOVES OFF TOWARD MONDAY MORNING. MOST AREAS SHOULD SEE
LESS THAN ONE QUARTER OF AN INCH OF ADDITION RAINFALL...THOUGH AREAS
OF SLIGHTLY HIGHER TERRAIN IN EAST CENTRAL KENTUCKY COULD SEE AN
ADDITIONAL HALF AN INCH OR SO AS PRECIPITATION LINGERS THERE THE
LONGEST.
SKIES MAY BEGIN TO CLEAR FROM WEST TO EAST TOWARD MORNING...WITH
SOME PATCHY FOG DEVELOPING IN FAVORED AREAS LATE IN THE TONIGHT
PERIOD. FOR NOW WILL LEAVE FOG MENTION OUT...WITH FORECAST HOLDING
CLOUDS IN THROUGH MUCH OF TONIGHT AND BRIEF DAY SHIFT TO EXAMINE FOG
POTENTIAL MORE CLOSELY.
.LONG TERM (MONDAY THROUGH SATURDAY)...
MONDAY MORNING THROUGH EARLY WEDNESDAY...
THE UPPER AIR FORECAST THIS PERIOD SHOULD FEATURE A SLOWLY
PROGRESSIVE PATTERN WITH A NEW TROUGH DIGGING ACROSS THE ROCKIES...A
RIDGE ACROSS THE PLAINS STATES...AND A DEEP COLD CUT-OFF LOW
CENTERED ACROSS THE MID ATLANTIC STATES. THE LOWER OHIO VALLEY WILL
STAY COOL MONDAY...STILL UNDER THE INFLUENCE OF THE UPPER LOW TO OUR
EAST. EXTENSIVE WRAP AROUND STRATO-CU WILL STILL PREVAIL EARLY
MONDAY. FORECAST 1000-850MB RH FIELDS SHOW SLOW CLEARING FROM
SOUTHWEST TO NORTHEAST DURING THE AFTERNOON...WITH MOSTLY CLEAR
SKIES DURING THE EVENING HOURS. TEMPERATURES WILL STAY COOL...6 TO
12 DEGREES BELOW NORMAL...WITH PERHAPS A DECENT SOUTHWEST/NORTHEAST
GRADIENT BASED ON 925MB FORECAST TEMPS AND CLEARING TREND.
EXPECT MOSTLY CLEAR SKIES AND PLEASANT TEMPERATURES MONDAY NIGHT
THROUGH LATE TUESDAY. A RIDGE AXIS WILL MOVE ACROSS KENTUCKY DURING
THE DAY TUESDAY...BRINGING LIGHT NORTHEASTERLY WINDS THAT WILL TEND
TO BACK TO THE SOUTHEAST TUESDAY EVENING.
WEDNESDAY THROUGH SATURDAY...
HEIGHTS WILL BUILD ACROSS THE WEST COAST BEGINNING WEDNESDAY. THIS
WILL SIGNAL THE START OF A HIGHLY AMPLIFIED PATTERN FOR THE CONUS
LATE NEXT WEEK. EVENTUALLY THE WEST COAST RIDGE WILL EXPAND
NORTHWARD TOWARD BRITISH COLUMBIA WHILE A SERIES OF JET MAXIMA WILL
TEND TO CARVE A DEEP TROUGH ACROSS THE MID SECTION OF THE COUNTRY.
THIS PATTERN WILL BRING A COOL SPELL TO THE LOWER OHIO VALLEY FOR
THE EARLY PART OF THE WEEKEND.
A LEAD DISTURBANCE WILL MOVE TOWARDS THE MISSISSIPPI VALLEY EARLY
WEDNESDAY. A SURFACE TROUGH ASSOCIATED WITH THIS WILL CROSS THE
LOWER OHIO VALLEY WEDNESDAY AFTERNOON WITH SCATTERED THUNDERSTORMS.
AT THIS POINT...MUCH OF THE UPPER ENERGY WITH THIS WILL MOVE WELL
NORTH INTO THE GREAT LAKES. IN ADDITION...MOISTURE AVAILABILITY WILL
BE IN SOME QUESTION AS WELL. THE SOUTHEASTERN STATES SHOULD STILL
STILL UNDER THE INFLUENCE OF DRIER CONTINENTAL AIR FROM EARLIER IN
THE WEEK.
PRECIPITATION CHANCES THURSDAY AND FRIDAY ARE HIGHLY IN DOUBT AND
WILL DEPEND ON THE EVOLUTION OF A WAVE THAT MAY FORM ALONG A FRONTAL
BOUNDARY ACROSS THE WESTERN GULF STATES. ADDITIONAL UPPER AIR ENERGY
IS FORECAST TO DIVE SOUTH ACROSS THE WESTERN PLAINS THURSDAY AND
WILL REINFORCE AND RETROGRADE SOMEWHAT THE UPPER TROUGH ACROSS THE
MIDWEST. CONVECTION WILL CONTINUE TO OUR SOUTH THURSDAY AND EVEN
INTO FRIDAY ALONG A STALLED BOUNDARY. DRY CONDITIONS WILL PREVAIL TO
OUR NORTH AS DRY CONTINENTAL AIR WILL MOVE ACROSS THE GREAT LAKES.
FOR NOW WILL NOT ALTER PRECIP CHANCES FOR THURSDAY...ALTHOUGH IT
WILL CERTAINLY BE POSSIBLE THAT POPS WILL BE REDUCED THURSDAY AND
THURSDAY NIGHT IN LATER FORECASTS.
&&
.AVIATION (06Z TAFS)...
A COLD FRONT WILL BRING SHOWERS WITH ISOLATED THUNDERSTORMS TO THE
TAF LOCATIONS THROUGH 12-15Z WITH MVFR CIGS AND VIS...WITH
OCCASIONAL IFR CIGS. BEYOND 15Z...RAIN SHOWERS ARE EXPECTED TO
DECREASE IN COVERAGE...BUT MAY CONTINUE TO BRING PERIODS OF MVFR
CEILINGS THROUGH AT LEAST 20Z MONDAY. ALL PRECIPITATION SHOULD EXIT
THE AREA WEST TO EAST BY 06Z MONDAY.
VERY WINDY CONDITIONS WILL DEVELOP AROUND 12Z AT SDF AND BWG...AND
BY 14Z AT KLEX. SUSTAINED SURFACE WINDS OF 25KT WILL BE POSSIBLE
WITH GUSTS TO AND OVER 35KTS AT TIMES THROUGH 02Z MONDAY. PRIOR TO
12Z...AT LEAST 40KTS OF WIND SHEAR WILL BE PRESENT AT ALL TAF
LOCATIONS AND WILL INCLUDE THIS WITH THE 06Z TAF ISSUANCE.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY IN EFFECT FROM 8AM EDT / 7AM CDT THIS MORNING TO
8PM EDT / 7PM CDT THIS EVENING.
IN...WIND ADVISORY IN EFFECT FROM 8AM EDT / 7AM CDT THIS MORNING TO
8PM EDT / 7PM CDT THIS EVENING.
&&
SHORT TERM...MACZKO
LONG TERM....JSD
AVIATION.....MACZKOHazardous weather outlook, May 10, 3:33 PM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 333 PM EDT SAT MAY 10 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 333 PM EDT (233 PM CDT) SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL BRING OCCASIONAL THUNDERSTORMS TO THE OUTLOOK AREA OVERNIGHT. IN ADDITION TO DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. THE STORMS WILL MOVE ACROSS LOUISVILLE AND BOWLING GREEN BETWEEN 2 AND 5 AM AND THROUGH THE LEXINGTON AND RICHMOND AREAS BETWEEN 4 AND 7 AM. THE STRONGEST STORMS ARE EXPECTED TO BE SOUTH OF THE CUMBERLAND PARKWAY IN SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY DEVELOP WITH THE APPROACH OF A COLD FRONT TUESDAY NIGHT AND WEDNESDAY WITH LINGERING ISOLATED THUNDERSTORMS INTO WEDNESDAY NIGHT. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS OR HAIL TONIGHT. JA/AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:10 AM EDT | Severe Thunderstorm Warning | LMK | Washington | 35 min |
| May 11, 7:23 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Washington | 24 min |
| May 11, 7:42 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 48 min |
| May 11, 8:12 AM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 33 min |
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.